Alert archive / California / Wind Advisories in 2025
Wind Advisory 9, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 14, 2025, 1:19 AM PDT. It took effect at Mar 14, 2025, 5:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2025, 1:19 AM PDT (08:19 UTC)
- In effect from
- Mar 14, 2025, 5:00 AM PDT
- Expired
- Mar 14, 2025, 1:28 PM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
395 WWUS76 KSTO 140819 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 119 AM PDT Fri Mar 14 2025 CAZ016>019-150000- /O.NEW.KSTO.WI.Y.0009.250314T1200Z-250315T0000Z/ Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Marysville/Yuba City, Stockton, Fairfield/Suisun, Sacramento, Oroville, Chico, and Modesto 119 AM PDT Fri Mar 14 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Carquinez Strait and Delta, Southern and Central Sacramento Valley, and Northern San Joaquin Valley. * WHEN...From 5 AM early this morning to 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected through the early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at www.weather.gov/sto/ NR
1 follow-up statement
449 WWUS76 KSTO 142028 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 128 PM PDT Fri Mar 14 2025 CAZ016>019-142130- /O.CAN.KSTO.WI.Y.0009.000000T0000Z-250315T0000Z/ Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Marysville/Yuba City, Oroville, Stockton, Chico, Modesto, Sacramento, and Fairfield/Suisun 128 PM PDT Fri Mar 14 2025 ...WIND ADVISORY IS CANCELLED... Winds have fallen below advisory criteria, so the Wind Advisory has been cancelled. Breezy winds will still persist through this afternoon. $$ For more information, visit us at www.weather.gov/sto/ Forrest
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 2:50 PM PDT, 10 hours 29 minutes earlier.
Area forecast discussion, Mar 13, 2:50 PM PDT, 10 hours 29 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 250 PM PDT Thu Mar 13 2025 .SYNOPSIS... Active weather continues through the end of the week, with a brief early weekend lull followed by another system Sunday into Monday. Periods of moderate to occasional major travel impacts expected. && .DISCUSSION... Scattered showers, isolated thunderstorms, and moderate to heavy mountain snow are being observed across various parts of interior Northern California this afternoon. Our current system will gradually head out of the area throughout the evening, but isolated thunderstorm potential (15-30%) is expected to persist through the evening over the Valley and foothills. Very little downtime in mountain precipitation impacts is expected between the exiting system and a rapidly arriving system overnight into Friday. Details around snow levels remain uncertain but nonzero probabilities of accumulating snowfall as low as 1000 feet in the northern Sacramento Valley and as low as 1500 feet along the Sierra/southern Cascades foothills do exist, particularly early Friday morning. Despite the quick moving nature of this system, periods of moderate to locally heavy snowfall will be possible at times on Friday. For the Sierra/southern Cascades, probabilities of exceeding 8 inches of snowfall on Friday sit around 40 to 80 percent above 4000 feet. Across the Coast Range/northern Sacramento Valley, probabilities of exceeding 8 inches of snowfall on Friday sit around 40 to 80 percent above 2000 feet. As a result, additional travel impacts are expected along the Sierra/southern Cascades and along portions of the Interstate 5 corridor as well. A Winter Storm Warning is in effect from now until 11 PM over the Sierra above 3000 feet, and from 2 AM to 5 PM for Shasta County and the Coastal Range above 2000 feet. While the orientation of the passing shortwave on Friday will keep precipitation totals for much of the Valley under 0.25 inches, a period of gusty southerly winds is expected from mid morning through the afternoon. Current probabilities of wind gusts exceeding 40 mph on Friday sit around 40 to 70 percent across most of the Valley on Friday. As the shortwave remains progressive, a brief period of ridging aloft looks to build in through most of the weekend. Some showers may linger across far northern Shasta County during this time, but predominantly dry weather is anticipated for the remainder of interior NorCal, although temperatures will remain near to slightly below normal. && .EXTENDED DISCUSSION (Monday THROUGH Thursday)... Some uncertainty continues with the next expected trough late weekend into early next week, but additional periods of at least moderate precipitation are anticipated as it moves through. Ensemble guidance generally agrees that the overall trajectory of the system would favor potential for slightly higher precipitation totals relative to the Friday system, but some uncertainty regarding the magnitude of the attendant atmospheric river plume keeps forecast confidence in exact details low at this time. Current probabilities moving into next week are as follows: Probability of Rain > 1" Late Sunday-Tuesday AM: 20-40% Valley/foothills Probability of Snow > 12" Late Sunday-Tuesday AM: 60-95% above 4000' Probability of Wind Gusts > 40 mph Sunday: 60-95% Probability of Thunderstorms Monday: 15-25% It continues to look like most precipitation is expected to be coming to an end by Tuesday morning, with primarily lingering mountain showers anticipated at this time. Ensemble guidance is trending toward continued active weather moving past the extended forecast period, but consensus indicates a stretch of dry weather much of Tuesday through Wednesday. Regardless, be sure to monitor the latest forecast at weather.gov/sto and plan ahead for continued cool, wet and windy weather into early next week! && .AVIATION... Predominantly VFR conditions expected at TAF sites next 24 hours, although occasional MVFR/IFR possible in isolated -SHRA or -TSRA through 22z. IFR/LIFR expected next 24 hours along Sierra. South to west winds generally less than 12 kts expected, although some gusts to 20 kts possible through the Delta, southern Sacramento Valley, and northern San Joaquin Valley 18z-00z. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 2 AM to 5 PM PDT Friday for Burney Basin / Eastern Shasta County-Mountains Southwestern Shasta County to Western Colusa County-Northeast Foothills/Sacramento Valley-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:18 PM PDT | High Wind Warning | STO | 55 hr | |
| Mar 14, 2:18 PM PDT | Wind Advisory | STO | 55 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.